NT Screen Industry Summit

The NT Screen Industry Summit is the first event of its kind in the NT, bringing together experienced producers, showcasing recent productions and providing a platform for emerging producers to learn more about the film and television industry, and a chance to meet broadcasters and funding bodies to pitch new projects.

OVERVIEW

The Northern Territory screen industry has transformed considerably over the last ten years, with numerous feature film and television series being produced across the state and dozens of new producers and directors now working between the centres of Alice Springs, Darwin and remote communities. Over two days, the NT Screen Industry Summit will provide a space for the industry to meet, network and discuss changes taking place across the Territory. For emerging producers, the Summit is also a chance to discuss upcoming projects with experienced producers, pitching your projects in open sessions and arrange one on one meetings with broadcasters and screen funding bodies. 

REGISTRATION

Entry to the NT Screen Industry Summit is free but attendees are encouraged register their interest to attend to ensure their placement the workshops@diff.net.au

SUBMITTING PROJECTS AND ORGANISING MEETINGS

If you would like to organise a one on one meeting with representatives from NITV, Screen Australia or Screen Territory please send your request to Screen Territory 

who will oversee the meeting schedule: screen.territory@nt.gov.au

A special OPEN PITCHING SESSION will provide the opportunity for producers to pitch their projects to a panel made up of broadcasters, funding bodies and experienced producers, with the opportunity to gain support and feedback on the project. Due to a limited time, only a few projects can be admitted to the OPEN PITCHING which will be selected by the broadcasters.  

To apply your project the OPEN PITCHING SESSION please submit a one page treatment and any other support material for your project to Screen Territory: screen.territory@nt.gov.au

The NT Screen Industry Summit is proudly supported by Screen Territory, Charles Darwin University and the Darwin Film Society. 

sessions

SATURDAY 24th SEPTEMBER

10am INTRO TO SCREEN TERRITORY (1hr)

Screen Territory is the peak funding body for film, television and screen industry initiatives in the Northern Territory. Bridget May, Acting Director of Screen Territory will speak about the opportunities and support that it can give. This event is specifically focussed on early career and emerging producers to understand how they can apply for development, production funding and other industry support.  Hosted by Bridget May. FREE

11am MEET THE BROADCASTER: NITV  (1hr)

Broadcasting as part of SBS since 2012, NITV holds an important and unique place in the media landscape. It provides an essential voice for Indigenous Australians and offers all Australians a window to Indigenous cultural heritage, stories, ideas and aspirations. This is an opportunity to learn about recent productions and future initiatives, and to ask questions about NITV commissioning plans. With guest speakers Helen Laughton & Toni Stowers from NITV. FREE

1pm MULTI-PLATFORM STORYTELLING (1hr)

Producers of recent web based series will discuss what makes a multi-platform production different to regular broadcast television and the flexibility it affords. With David Batty (Black As), Timothy Parish (The Word – Rise of the Slam Poets), Elizabeth Povinelli (Karrabing Project), Dan Falsone (Earth Sanctuary) hosted by Phil Denson. FREE

12pm LUNCH BREAK

2pm SCREEN AUSTRALIA DOCUMENTARY (1hr)

Screen Australia’s documentary team will be speaking about current commissioning strategies. With Liz Stevens and Miranda Culley. FREE

3pm PAST/PRESENT/FUTURE TERRITORY (1hr)

A one hour panel showcasing recent productions that have received funding from the Screen Territory. With guests Emma Masters (Weave Films), Nick Lee (CAAMA), Mark Grose (Skinnyfish), Rachel Clements (Brindle Films), Danielle MacLean (Tamarind Tree Pictures) and Stephen Johnson (High Ground Pictures). FREE

4pm NT SCREEN INDUSTRY FORUM (1.5hr)

Discussion panel with key industry stakeholders and participants in the 2015 Ministerial Advisory Committee with Rachel Clements, Meredith Garlick, Andrew Hyde, to discuss the future prospects of the NT screen industry. Hosted by Emma Masters. FREE

6pm CAPRICORNIA FILM AWARDS PRE-DRINKS

An informal networking event hosted by Screen Territory for the industry  before the official events begin at the Capricornia Film Awards. @ Deckchair Cinema.

7:30pm CAPRICORNIA FILM AWARDS GALA

The inaugural Capricornia Film Awards will celebrate the best film, television, short film, documentary and music video from across the Northern Territory. Hosted by Tom E. Lewis with special guests.

SUNDAY 25th SEPTEMBER

10am SCREENWRITING MASTERCLASS

With Philip Denson. Session 3: FIRE. Constructing a pitch document that outline the participant’s particular project or idea using the SCOPE method. (1hr)

11am – PITCHING & FILM MARKETING 101 (1hr)

What are the options for an emerging  producer? With Meredith Garlick. FREE

12pm LUNCH BREAK

1:30pm PITCH PERFECT NT (1hr)

A one hour sessions in which six Territory documentary production teams will have an opportunity to pitch their latest projects to representatives from Screen Territory, Screen Australia and NITV. FREE

3pm INDUSTRY ONE-ON-ONES (2hr)

Producers will have the opportunity to meet with commissioning editors and representatives from Screen Australia and Screen Territory to discuss their projects in private meetings. FREE

5pm THAT’S A WRAP!

An informal final drinks at the Darwin Waterfront presented in assocation with Screen Territory. FREE

Screen Summit participants can continue to enjoy the final screenings of DIFF at the REELOZIND! FESTIVAL or the Darwin Underground Film Festival.

;